Not sure if I am now over medicated??

I am aware that Hashimotos can cause Hypo and Hyper symptoms but I do wonder if I am in fact over medicated now?? I spent the winter cold, tired and low and on Christmas day all I could do was just curl up on the sofa wrapped in a blanket because I was so cold. I was suffering from Plantar Fasciitis and generally felt rubbish plus having terrible stomach problems even though I had given up Gluten some months before. I increased medication, with my docs blessing, in December/January from 50 to 75. In February, after another night of stomach and back pain I went and saw a nutritionist who said I had a leaky gut and told me about some really strong probiotics I could take. I also gave up all of the gluten free foods I had been buying (pasta, bread etc.) and I started making bone broth and more recently juicing fruit and veg ('cos I never eat enough of either). I have felt better and better over the last 3 months and now have more energy that I know what to do with - this morning for example I have been for a cycle, walked round the town, cleaned the windows, hung out washing, changed the bedding, done some shopping, looked after the grandchildren for an hour, washed up and prepared dinner plus I have done some work for a friend (and it's not even midday yet). All wonderful but I am finding my heart is racing quite often and has been for the last week or so. Is it possible that I am now absorbing the Vit D, Iron, Selenium etc. now my stomach is better and that I no longer need 75 of Levo?? My doctor took my blood pressure last week and said it is now so good that I can come off my BP meds. I have booked a blood test for this week to check my antibodies and Thyroid readings - should I stay on 75 until then or is this racing heart dangerous?? and I should cut down to 50 now??

16 Replies

oldestnewest
  • I need to reduce my throid meds slightly when it get v hot (usually when I am in Spain). I noticed a change with the increase in warmth this week. I only reduce by 12.5mcg though which is easy for me as the rest of the time I take 112.5 thyroxine. Other things like anemia can make the heart race so might not be thyroid meds. Sandra

  • OK perhaps I better wait until I have my blood test and get the results, at least I will know one way or the other - thank you.

  • I'd wait until you have the results of your TFT before changing your dose. You may be right that your improved vitamins mean you are absorbing better but I've found similar symptoms when I needed my dose increased. Racing heart is uncomfortable but not dangerous.

  • OK thanks - I was just a bit worried in case the racing heart was a problem. I am hoping my antibodies will be low (they were 700 (0 - 20)) which would mean I was on the right track with my health - fingers crossed.

  • Personally, I would rather not be overmedicated at all. Do you feel breathless? Are you sleeping and/or does your heartbeat thump harder in the night?

    As someone mentioned, if you are anemic and don't have enough red blood cells to carry oxygen, your heart will race to compensate. Look at your lower lids, are they nice and pink/red?

    I would myself stop one day's dose and notice any changes but it's just an opinion not medical advice.

  • I don't think I can be anemic as, although my ferritin was low I have been taking a supplement every day and my folate was fine. I have B12 jabs every 3 months and was well over the top limit, according to my blood test, 2 months ago just before a jab. It is definitely not the heart thump that I used to get before I was diagnosed B12 deficient, simply the feeling of my heart beat going slightly faster - enough so I occasionally notice it - plus a real feeling of energy and the need to rush around doing things (I must be starting to sound manic). Sleeping fine and lower lids pink - as I only have 2 more doses before my blood test (I will miss Monday night as the test is early Tuesday) I will carry on then maybe go to 50 after the test.

  • That sounds reasonable. The other thing that I personally have noticed is that if my blood pressure drops, my heartrate goes up. Also, vice versa. That might be due to low thyroid actually. I've tried to raise my dose to avoid this but can't handle an increase. I hope you let us know what your test results are if you don't mind doing that. It helps to solve the infinite puzzle of thyroid.

  • Yep no problem - blood test Tuesday so results by Friday I hope - I will post them asap. I was so thrilled at my blood pressure going down that it never occurred to me there might be a connection. I am clinging to the hope that my new approach to eating and getting healthy is working - I want below 100 on my TPO's - and is therefore making me over medicated but starting to think that is wishful thinking. I will let you know.

  • OK, hope it's all good. I don't know what kind of BP meds you were on but maybe coming off of them will make a difference with your heart rate. Ask your doctor how long it takes for them to leave your system.

  • Sounds as though were doing a paleo type diet. My TPO antibodies went sky high in November and I decided to go GF and Dairy free. I have more energy, but still have days, quite often, when I feel as though my batteries have gone low. My TPO levels have come way down and I am still trying to improve my B12 and foltae level. I shall be very interested to read what you blood results show. I also reduce my levo when in a hot climate by 25mg alternate days.

  • I started off doing a sort of Paleo but to be honest I ended up confused trying to do that and GF so I am including rice and the occasional potato in my diet. I guess I am just not eating any sort of processed food which isn't hard because I didn't really eat stuff like that before. I do miss bread but make varieties based on almond flour or rice flour - it isn't the same but if I get my antibodies down I won't care. I have also lost a stone in weight which is a good 'side effect'. There is a farm/abattoir near me where they give away beef bones (nice and fresh) so I make lots of broth and soup from them. The juicing I have only started recently and to be truthful it isn't so much for the health benefits as the taste, I love the frothy drink I get from it. Fingers crossed...........

  • TPo antibodies gone from 700 to 33 (0 - 60) in just under 2 years!!

  • Can anyone point me in the direction of more information on how to get my tpo levels down please? my doctor and the endo I saw just dismissed them and said it can't be done :-( yet I am hearing more and more of people managing it thank you in advance

  • I'm no expert on it, but have you looked into low dose naltrexone? It's supposed to improve your immune system which should therefore reduce autoimmune activity.

  • I asked my doctor for a prescription for this - she looked as though she was more likely to give me a prescription for Arsenic. I would like to try LDN but as I say above, my antibodies are now in the 'normal' zone so not too sure if I need it?

  • You can get it prescribed via various other means. Drop me a PM if you want to know how I got mine.

You may also like...